MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE; ENDOSCOPE, AC-POWERED AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE; ENDOSCOPE, AC-POWERED AND ACCESSORIES
Model Number A20710A
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the grasping forceps were broken between the handle and jaw, did not grasp.The issue occurred during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to the application of excessive force as well as improper handling.There are no countermeasures necessary for the suggested phenomenon because the associated risk is acceptable.The manufacturer will monitor the occurrence rate in the context of the utilized quality management system.If necessary, the manufacturer will take action in the future.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE
Common Device Name
ENDOSCOPE, AC-POWERED AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19720356
Report Number9610773-2024-01676
Device Sequence Number8290787
Product Code GCP
UDI-Device Identifier04042761019989
UDI-Public04042761019989
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20710A
Device Lot Number186W-0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown